MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMTOME REVOLVE ULTRASOUND PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMTOME REVOLVE ULTRASOUND PROBE; BIOPSY INSTRUMENT
Model Number MHUS08
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mhus08 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.One mhus08 was returned for investigation.Upon evaluation of the device, the cutter gear was found to be moving easily, not bound.Small specs of blood were found in multiple chambers of the sample management system, breast tissue found in the cutter.The cutter was cleared and the device retrieved 3/3 chicken samples.The device was determined to be conforming.If the tissue is found within the cutter rather than in the sample management system, a misdiagnosis is possible due to lost tissue.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr §803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Devicor medical products, inc.Received a report from our affiliate, devicor medical (b)(6), stating "during the procedure, error message occurred and inner cutter of the probe stopped in the middle".This has been documented in our system as record # (b)(4).

Brand Name
MAMMTOME REVOLVE ULTRASOUND PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8640017
Report Number3008492462-2019-00026
Device Sequence Number11324448
Product Code KNW
UDI-Device Identifier10841911100819
UDI-Public(01)10841911100819(17)201016(10)F11741452D
Combination Product (Y/N)N
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Model NumberMHUS08
Device Catalogue NumberMHUS08
Device Lot NumberF11741452D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1